Jump to content
Important Survey - Please Participate ×

Glad to have found this site.


[Go...]

Recommended Posts

Hi. I have been on a low to moderate dose of valium daily (as prescribed) for 15 years to treat anxiety. I'm 6 months in to my taper. Almost ready to jump and still having a surprising amount of symptoms. I naively thought it would be much easier. Even though I'm moving closer to the end of my taper I'm finding the need for support. Just as I had little idea what I would be facing in withdrawal, few people and providers in my life are familiar with the process either. I've never been very comfortable talking about "aches and pains," but it seems like the past 6 months of my life have been one "ache" or "pain" after another putting much of my life on hold while I navigate this process. Maybe it will be more comfortable talking with you folks as you obviously seem to understand what I have been experiencing. I'm glad I've found this site.
Link to comment
Share on other sites

Welcome to Benzo Buddies. We are a support and information group for those wanting to get off of benzodiazepines. I am very pleased that you are looking for support at this time. You are not alone.

 

The max recommended cut is 5-10% every 2 weeks. Many of us have to go slower, depending on our medication and what we can handle. You may have gone faster. That doesn't mean you did it "wrong," it is simply the path your taper has taken. Additionally, you have the option to hold at your dose, it can give your central nervous system time to catch up. You will get symptoms regardless, it is normal. Here are the boards on tapering.

 

http://www.benzo.org.uk/manual 

 

http://www.benzobuddies.org/forum/index.php?board=56.0

 

http://www.benzobuddies.org/forum/index.php?board=145.0

 

This is a link to withdraw symptoms:

https://www.benzo.org.uk/manual/bzcha03.htm#4

 

Here is a forum for post cessation recovery:

http://www.benzobuddies.org/forum/index.php?board=146.0

 

Invest in distracting and calming activities and behavior. Be accepting, be patient, and know that the you will one day be comletely well.

 

In the forums pertinent to your circumstances, you will find other buddies going through their own tapers. This is a good place to ask questions, and receive guidance.

 

Again, welcome to Benzo Buddies, you have come to a safe, confidential informative support group, and we are happy to have you as a member. You can do this, with knowledge and finding coping skills.

 

Please take some time to Create a Signature. This will help other members understand your history so they will be better able to support you. Go to the top of the page and select Profile, then choose Forum Profile, insert drug history/timelines into the text box and click Change Profile.

 

We look forward to reading more from you over the forthcoming days and weeks.

 

Take care,

 

 

BB Team

Link to comment
Share on other sites

Welcome to the site GonnaGetBetter - I am also tapering off of Valium so happy to support you in any way I can and be your buddie through this process.

 

You should add a signature to your profile so people know what dose you are on and when and where you started - it will help people when you post on different threads.

 

What kind of taper are you doing? I am at 3mg, down from 10mg and about to start a DLMT to go to 0, cutting 5% every 15 days (slow to start).

 

You found the right place here and will get lots of support as you beat benzos!

Link to comment
Share on other sites

Thank you! I appreciate the links.

 

SoberHope, I started Valium at 10 mg 15yr ago. And I think I may have done some kindling these last 5yr; my dose was back and forth between 5 and 10mg. The last 2 years I've stayed at 5mg. and started having lots of health problems that, in retrospect, I think were due to developing tolerance and inter-dose withdrawal.

 

I started my taper too quickly - 50% in 3 weeks - had some really intense w/d symptoms and ended up in ER. Went back up in dose for awhile and have been following a slowww taper since. Even at 10% a month Ive been surprised at how bothersome the symptoms have been. I expected the problems with mood and anxiety, but have been surprised at the extent of the physical symptoms, especially the fatigue, muscle spasms, and increased problems with TMJ disorder. Thanks for your encouragement!

 

Please, what does DLMT mean?

 

 

Link to comment
Share on other sites

Hi GonnaGetBetter -

 

I don't know if I buy the whole "kindling" thing (Colin who started the site thinks the concept is anecdotal at best and has stated that). So don't panic about that.

 

SLMT is a daily micro taper, gradually reducing a small amount of Valium or any benzo on a daily basis. If you check out the Titration board there are lots of people doing it and you can get help from some great members like Builder - he is the DLMT guru. I am doing mine with liquid Valium which I make myself (going to start this week). It's a way to taper slowly and more smoothly. I really think it's the way to go.

 

I went fast from 10mg (took that at night for 14 months) to 3mg and it caught up with me. I got to 2.5mg for a few days then went right back to 3mg and have held here for almost 3 weeks.

 

Stay in touch and check out the Titration board - I think a micro-taper is much safer, smoother with less s/x than a cut and hold. It takes longer but is worth it when we step off.

 

Hope you're well today!

 

Pete

Link to comment
Share on other sites

SoberHope,

 

I appreciate your comment about "kindling." It would be nice if it isn't necessarily a problem. I admit I have been concerned about it though - wondering if I did something that will cause me further problems. So I'll put that concern on the back burner, it's water under the bridge anyway. ;) And at any rate it is what it is, and I'll just keep moving forward with this titration at whatever pace I am able.

 

I have been thinking about moving to a liquid dose of Valium to see if it helps lessen the abrupt onset of symptoms after each taper. It's good to hear that many have found it helpful. I'll check out the Titration board you mentioned.

 

Good luck to you with your continued taper! Keep on keeping on, and thanks for being a "buddy."

Link to comment
Share on other sites

Hi Gonna,

 

I freaked out about "kindling" too until I read Colin, who started this site, and his opinion on it (he doesn't think it would affect most people).

 

I am going to start a DLMT (Daily Liquid Micro Taper) soon - please post to the Titration board and a member called Builder (he is awesome) will help you find the best plan. Post: "Need Detailed Help with a DLMT from Valium" - Builder and others will respond and give you specific instructions on how to do it. Cutting a micro amount every day will make things much smoother and enable you to lead your life. Cut and holds really caught up with me, especially because I went so fast from 10mg to 3mg.

 

You WILL heal and this doesn't have to be a nightmare. You just need to go slow and gradually and not set a calendar or deadline (that was a big thing for me to let go of).

 

We all have your back!

 

Pete

Link to comment
Share on other sites

×
×
  • Create New...